Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 28, 2005, 11:16 PM CDT for McKenzie County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 11:16 PM CDT (04:16 UTC)
- Expired
- Jun 29, 2005, 12:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 290416
SVRBIS
NDC053-290515-
/O.NEW.KBIS.SV.W.0155.050629T0416Z-050629T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 1215 AM CDT(1115 PM MDT)
* AT 1012 PM MDT(1112 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF
CARTWRIGHT TO THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT...OR
ALONG A LINE EXTENDING FROM 43 MILES SOUTH OF WILLISTON TO 40 MILES
SOUTHEAST OF WILLISTON...AND MOVING NORTH AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WATFORD CITY AROUND 1145 PM CDT
RAWSON AND ARNEGARD AROUND 1150 PM CDT
ALEXANDER AROUND 1155 PM CDT
CARTWRIGHT AROUND 1205 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4739 10404 4746 10317 4772 10313 4771 10268
4802 10272 4797 10398
$$
TWH1 follow-up statement
000
WWUS53 KBIS 290448
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT TUE JUN 28 2005
NDC053-290515-
/O.CON.KBIS.SV.W.0155.000000T0000Z-050629T0515Z/
MCKENZIE ND-
1146 PM CDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CDT(1115 PM
MDT) FOR MCKENZIE COUNTY...
AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED AROUND 19 MILES SOUTH OF RAWSON...OR ABOUT 42 MILES
SOUTH OF WILLISTON...MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RAWSON AND ALEXANDER BY 1200 AM CDT
WATFORD CITY BY 1210 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING(300 AM MDT WEDNESDAY MORNING) FOR WESTERN NORTH
DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600
AM CDT WEDNESDAY MORNING(500 AM MDT WEDNESDAY MORNING) FOR NORTH
DAKOTA.
LAT...LON 4739 10404 4746 10317 4772 10313 4771 10268
4802 10272 4797 10398
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:10 PM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jun 28, 2:10 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT TUE JUN 28 2005 .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... GFS AGAIN CONSENSUS MODEL OF CHOICE AS NAM MOVING MID LEVEL SYSTEM TOO FAST TO NORTHERN PLAINS...GFS 6 TO 12 HOURS SLOWER. HOWEVER BOTH MODELS INDICATE A LEAST CHANCE OF HEAVY PRECIP FOR CWA AND REMAINS DIFFICULT TO PINPOINT LOCATION OF MCS EXPECTED TO DEVELOP THIS EVENING AND MOVE TO DAKOTAS OVERNIGHT. WHILE GFS SLIGHTLY FARTHER NORTH WITH QPF BULLEYES...NAM KEEPS HEAVY PRECIP OVER STATE TONIGHT AND GFS DEVELOPS SECOND WAVE OF CONVECTION AFTER MIDNIGHT FARTHER SOUTH OF THIS EVENINGS SYSTEMS. WILL CONTINUE ONGOING FLOOD WATCHES BY PUSHING BACK ONSET A FEW HOURS AND COMBINING BOTH WATCHES INTO SINGLE PRODUCT. IT APPEARS CONVECTION WILL BE ONGOING TOMORROW AM AND MOVE SLOWLY NORTHEAST WITH ALL MODEL GUIDANCE INDICATING EXCESSIVE RAINFALL NORTH CENTRAL THROUGH THE DAY WEDNESDAY. ALL INDICATIONS NOW ARE THAT RIDGE BUILDING OVER NORTHERN ROCKIES AND NORTHERN PLAINS WILL BRING SHORT TERM END TO WET PATTERN INTO BEGINNING OF HOLIDAY WEEKEND. ONLY POP LAST 3 DAYS OF SHORT TERM IS SLIGHT CHANCE SATURDAY AND SATURDAY NIGHT. .LONG TERM... SHORTWAVE AND SURFACE TROUGH WILL MOVE THROUGH THE REGION THIS WEEKEND BRINGING WITH IT A SMALL THREAT OF CONVECTION THROUGH SUNDAY NIGHT. BROAD UPPER RIDGE AND WEAK SUFACE HIGH MOVES INTO THE AREA MONDAY. THIS WILL BRING A SHORT LIVED BREAK FROM THE ACTIVE WEATHER AS ANOTHER WEAK SYSTEM MAKE ITS WAY INTO THE AREA ON TUESDAY AND BRING ANOTHER CHANCE OF PRECIPITATION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL THIS EVENING AND TONIGHT. && HW/RGT
Hazardous weather outlook, Jun 28, 4:35 AM CDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT TUE JUN 28 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290934- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 435 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON AND IN WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS COULD HAVE HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND FOR WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jun 28, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jun 28, 11:37 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 53 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 29, 12:27 AM CDT | Flash Flood Warning | BIS | McKenzie | 4 hr |
| Jun 29, 12:44 AM CDT | Flash Flood Warning | BIS | Dunn | 4 hr |
| Jun 29, 12:50 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 36 min |
| Jun 29, 2:45 AM CDT | Flash Flood Warning | BIS | Ward | 4 hr |
| Jun 29, 5:11 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 64 min |
| Jun 29, 11:37 AM CDT | Flash Flood Warning | BIS | Burleigh, Sheridan | 6 hr |
| Jun 29, 1:09 PM CDT | Flash Flood Warning | BIS | McHenry, Pierce | 6 hr |
| Jun 29, 2:28 PM CDT | Flash Flood Warning | BIS | Kidder, Wells | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.